MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TRANSFORAMINAL INTERBODY FUSION DEVICE 12X30X12 L5° OR 12X30X11 L5°

MEDACTA INTERNATIONAL SA TRANSFORAMINAL INTERBODY FUSION DEVICE 12X30X12 L5° OR 12X30X11 L5°
Catalog Number 03.23.057 OR 03.23.053
Health Effect - Clinical Code Pain (1994)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The two possible lot involved are:- lot 144050: (b)(4) items manufactured and released on 11 december 2014.Expiration date: 2019-09-30;no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.- lot 148913: (b)(4) items manufactured and released on 13 june 2015 expiration date: 2020-05-27no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on 31 july 2018 by medical affairs (b)(4):implant mobilization occurred 2 months after implantation.Radiographic images provided show the migration of the l5-s1 cage.The initial position of the cage cannot be assessed as only pre-revision x-ray is available.The reason of this event cannot be determined but there is no discernible indication of a malfunctioning device.
 
Event or Problem Description
The patient came in complaining of pain.The surgeon believes that the cause of pain was due to the l5-s1 tlif cage migrating.The surgeon removed the cage and replaced it with mectalif anterior cage tipeek 24x31x14 l15°.No information about which of the two cage (ref and lot) was revised.
 
Additional Manufacturer Narrative
Visual inspection performed on august, the 27th 2018 by r&d product manager: the mectalif transforaminal cage 03.23.057 (lot.144050) is according to the specification.From the pictures enclosed it's possible to notice different scracthes due to the revision surgery and the removal of the cage.The revision surgery, as mentioned in the complaint, was performed by an anterior approach and, due to the fact that the tlif cage has been designed for a posterior approach and so no anterior interface, the cagehas been removed with generic instrument.The root cause of the potential migration of the cage is not foreseenable.

Brand Name
TRANSFORAMINAL INTERBODY FUSION DEVICE 12X30X12 L5° OR 12X30X11 L5°
Common Device Name
TRANSFORAMINAL INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7793280
Report Number3005180920-2018-00619
Device Sequence Number13820256
Product Code MAX
UDI-Device Identifier07630030828980
UDI-Public07630030828980
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131671
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.23.057 OR 03.23.053
Device Lot Number144050 OR 148913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR